Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2017, 7:19 PM CDT for Clark County, Scotland County, Missouri. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 17, 2017, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 163 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:35 PM CDT | TSTM WND DMG | Arbela, MO | DELAYED REPORT. TIME ESTIMATED FROM RADAR. TREE DOWN ON A POWERLINE. |
| Jun 17, 7:43 PM CDT | TSTM WND DMG | Luray, MO | SEVERAL TREE BRANCHES AND POWER LINES DOWN IN TOWN...TIME ESTIMATED FROM RADAR. |
| Jun 17, 7:43 PM CDT | HAIL 1.75 | 3 S Kahoka, MO | ACCOMPANIED BY 50 MPH WINDS. NO DAMAGE NOTED. |
| Jun 17, 7:49 PM CDT | HAIL 2.75 | 2 Nw Antioch, MO | WIND DRIVEN HAIL UP TO BASEBALL SIZED. NUMEROUS WINDSHIELDS DESTROYED. |
| Jun 17, 7:54 PM CDT | HAIL 2 | 3 Ene Neeper, MO | TIME ESTIMATED FROM RADAR. |
| Jun 17, 7:57 PM CDT | TSTM WND DMG | 5 S Kahoka, MO | 20 INCH TREE LIMBS BROKEN FROM INTENSE WINDS. |
| Jun 17, 7:57 PM CDT | HAIL 1.75 | 5 S Kahoka, MO | HAIL MAY HAVE BEEN LARGER THAN GOLF BALLS. BROKE OUT WINDOWS IN MULTIPLE CARS. |
| Jun 17, 8:10 PM CDT | HAIL 1.75 | 15 N Canton, MO | RELAYED FROM WFO ST. LOUIS. REPORT WAS DELAYED THE TIME OF THE EVENT WAS ESTIMATED USING RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
218
WUUS53 KDVN 180019
SVRDVN
MOC045-199-180100-
/O.NEW.KDVN.SV.W.0116.170618T0019Z-170618T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
719 PM CDT SAT JUN 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Eastern Scotland County in northeastern Missouri...
Clark County in northeastern Missouri...
* Until 800 PM CDT
* At 718 PM CDT, a severe thunderstorm was located near Granger, or 8
miles east of Memphis, moving east at 50 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
4044 9153 4043 9152 4041 9153 4040 9149
4038 9148 4038 9146 4037 9146 4038 9144
4029 9149 4025 9150
TIME...MOT...LOC 0018Z 287DEG 43KT 4043 9201
HAIL...1.25IN
WIND...70MPH
$$
086 follow-up statements
147
WWUS53 KDVN 180022 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
722 PM CDT SAT JUN 17 2017
MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
722 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...
At 722 PM CDT, a severe thunderstorm was located over Wyaconda, or 12
miles west of Kahoka, moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
4044 9153 4043 9152 4041 9153 4040 9149
4038 9148 4038 9146 4037 9146 4038 9144
4029 9149 4025 9150
TIME...MOT...LOC 0022Z 287DEG 43KT 4042 9195
HAIL...1.75IN
WIND...70MPH
$$
08196
WWUS53 KDVN 180031
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
731 PM CDT SAT JUN 17 2017
MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
731 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...
At 730 PM CDT, a severe thunderstorm was located near Luray, or near
Kahoka, moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
4044 9153 4043 9152 4041 9153 4040 9149
4038 9148 4038 9146 4037 9146 4038 9144
4029 9149 4025 9150
TIME...MOT...LOC 0030Z 287DEG 43KT 4039 9182
HAIL...1.75IN
WIND...70MPH
$$
08282
WWUS53 KDVN 180035
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
735 PM CDT SAT JUN 17 2017
MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
735 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...
At 735 PM CDT, a severe thunderstorm was located near Kahoka, moving
east at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
4044 9153 4043 9152 4041 9153 4040 9149
4038 9148 4038 9146 4037 9146 4038 9144
4029 9149 4025 9150
TIME...MOT...LOC 0035Z 287DEG 35KT 4040 9181
HAIL...1.75IN
WIND...70MPH
$$
08933
WWUS53 KDVN 180039
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
739 PM CDT SAT JUN 17 2017
MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
739 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...
At 738 PM CDT, a severe thunderstorm was located near Kahoka, moving
east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
4044 9153 4043 9152 4041 9153 4040 9149
4038 9148 4038 9146 4037 9146 4038 9144
4029 9149 4025 9150
TIME...MOT...LOC 0038Z 287DEG 43KT 4039 9175
HAIL...1.75IN
WIND...70MPH
$$
08612
WWUS53 KDVN 180043
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
743 PM CDT SAT JUN 17 2017
MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
743 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...
At 743 PM CDT, a severe thunderstorm was located near Kahoka, moving
east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
4044 9153 4043 9152 4041 9153 4040 9149
4038 9148 4038 9146 4037 9146 4038 9144
4029 9149 4025 9150
TIME...MOT...LOC 0043Z 287DEG 43KT 4037 9167
HAIL...1.75IN
WIND...70MPH
$$
08257
WWUS53 KDVN 180048
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
748 PM CDT SAT JUN 17 2017
MOC199-180058-
/O.CAN.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-
748 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
LAT...LON 4025 9179 4032 9195 4052 9194 4045 9155
4043 9152 4041 9153 4040 9149 4038 9148
4038 9147 4037 9146 4038 9144 4029 9149
4025 9150
TIME...MOT...LOC 0048Z 287DEG 43KT 4035 9157
$$
MOC045-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Clark MO-
748 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CLARK COUNTY...
At 748 PM CDT, a severe thunderstorm was located near Wayland, or 9
miles southeast of Kahoka, moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, Winchester, St.
Patrick, Gregory Landing, Clark County Fairgrounds, Antioch, Ashton,
Clark City, Neeper, Fairmont and Medill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4025 9179 4032 9195 4052 9194 4045 9155
4043 9152 4041 9153 4040 9149 4038 9148
4038 9147 4037 9146 4038 9144 4029 9149
4025 9150
TIME...MOT...LOC 0048Z 287DEG 43KT 4035 9157
HAIL...1.75IN
WIND...70MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:54 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 17, 6:54 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 654 PM CDT Sat Jun 17 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 312 PM CDT Sat Jun 17 2017 At 19Z water vapor imagery indicated a potent shortwave trough over western south Dakota which was moving into and flattening out the ridge over the upper Midwest. Plentiful cloud cover was seen ahead of this trough across Iowa as a front was settled in from south central Iowa into northern Illinois. A few showers had developed along this boundary by mid afternoon, with areas to the south seeing an extensive cumulus field. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 312 PM CDT Sat Jun 17 2017 Today's forecast focus is on thunderstorm chances yet this afternoon and this evening. Beyond this evening, cooler weather is in store for the area following the passage of a cold front. The frontal boundary that is currently located from south central Iowa through near KCID to KRFD will be the focus of thunderstorm activity over the next 6 hours. The shortwave trough over South Dakota will quickly shift east into Iowa through 06Z tonight. Ahead of this disturbance, deep layer shear will increase as has been ongoing already across the region as 19Z mesoanalysis from SPC indicates 0-6km shear values now approaching 40kts across much of Iowa from 20kts as was being measured earlier today. Still questioning when the cap will break to see if storms can tap into the 2000-3500 J/kg of surface based CAPE. Forecast soundings indicate this will occur around 21Z. Assuming this plays out and initiation occurs in the next several hours thoughts are that cells will be able to organize and strengthen, keeping a severe threat for the southeast 1/3 to 1/2 of the forecast area. How widespread the threat will be remains to be seen as cells may be more isolated to scattered in nature. Later this evening as the shortwave moves closer bringing more significant forcing, activity will likely increase, but by this time, the front will have moved south far enough and low level forcing is focused into portions of Missouri into western to southwest Illinois, so expectations are for the large line of significant to severe storms that develops to be south of the forecast area. While an isolated tornado cannot be ruled out, the primary threats with these storms will be damaging winds and large hail. If the initial storms are slower moving or if there are any training storms, there is potential for heavy rain as precipitable water values of 1.7 to 1.9 inches are being observed in the area of concern. After the front moves through, the airmass will be much changed with much cooler and drier air taking residence over the area. Look for highs only in the mid 70s to around 80 degrees with dewpoints dropping into the 50s and low 60s to make tomorrow feel much different than the past week. There will be another impulse of mid-level energy moving across the region on Sunday late morning through afternoon, so may see enough lift to get some isolated to scattered showers. Don't expect much rainfall with any of this activity, but is enough of a chance to add in a mention of rain and perhaps an isolated thunderstorm in the afternoon. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 312 PM CDT Sat Jun 17 2017 A cool down will be seen for the start of the work week with temperatures rising back to or above normal the second half of the week. The overall pattern will see numerous disturbances moving through in the flow aloft that have the potential to create periods of active weather. Quiet and dry conditions will be seen Sunday night as high pressure quickly moves through the Midwest. On Monday, an upper level disturbance will move through the area. Moisture is somewhat limited but there may be just enough to generate some showers and a few thunderstorms. Temperatures will average below normal. Monday night looks to be quiet as another high pressure quickly moves through the Midwest. Another fast moving upper level disturbance will move through the area on Tuesday. Moisture is very limited and the forcing is weak. However, daytime heating may be just enough to generate some rain showers. Tuesday night on... Tuesday night quiet and dry conditions will be seen across the area as another high pressure moves through the Midwest. On Wednesday, mainly dry conditions will be seen across the area. A weak disturbance will move through in the flow aloft. The model consensus has a slight chance to chance pops for areas north of highway 30. Wednesday night/Thursday, a more substantial upper level disturbance will move through the area in combination with returning moisture. Internally, the models are suggesting an organized thunderstorm complex will develop across Iowa and move generally east or east northeast. Where the thunderstorm complex develops and tracks will be the key to the overall forecast. Right now the model consensus has chance to likely pops for Wednesday night and slight chance pops in the far east and south on Thursday for lingering precipitation. Thursday night into Friday night the models diverge somewhat on their respective solutions as to what will occur. There is loose agreement that several rounds of rain will be possible in the form of organized thunderstorm complexes. Right now the model consensus has slight chance to chance pops for the entire area. On Saturday, the model consensus has dry conditions for the area as high pressure moves through the Midwest. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) ISSUED AT 650 PM CDT Sat Jun 17 2017 Brief preiods of MVFR conditions are possible until 18/04Z mostly at MLI and BRL terminals due to thunderstorms. Skies will clear with northwest and VFR conditions at all terminals by around daybreak or earlier as a cool front passes with winds gusting 10 to 20 kts during the day on Sunday. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Brooks SHORT TERM...Brooks LONG TERM...08 AVIATION...Nichols
Hazardous weather outlook, Jun 17, 10:27 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1027 AM CDT Sat Jun 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1027 AM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has an enhanced risk of severe thunderstorms south of a Wayland, Missouri to Roseville, Illinois line. To the north of this line there is a slight risk. A rather strong cold front will be pushing southeast across the area late this afternoon and evening, providing the trigger for severe thunderstorms. The primary threat will be very damaging winds up to 80 mph, hail up to golf ball size and isolated tornadoes. A secondary threat is isolated flash flooding, especially in locations that have received heavy rainfall the past couple of days. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Wednesday night through Friday, periodic rounds of thunderstorms are expected with a quasi-stationary frontal boundary over the Midwest. There is the potential for severe thunderstorms but there is low confidence in timing of these storms this far out. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible from 3 pm to 11 pm this afternoon and evening generally in areas south of a Sigourney, Iowa to Clinton, Iowa to Milledgeville, Illinois line. Brooks
In the hours before
Local storm report, Jun 17, 6:09 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL NE MUSCATINE 41.42N 91.07W
06/17/2017 M1.25 INCH MUSCATINE IA PUBLIC
SOME A LITTLE LARGER THAN HALF DOLLAR.HAIL LASTED FOR 7
MINUTES.
0557 PM TSTM WND DMG NE MUSCATINE 41.42N 91.07W
06/17/2017 MUSCATINE IA PUBLIC
SMALL TREE BLOWN OVER. ESTIMATED WIND SPEED OF 65 MPH.
&&
DCLocal storm report, Jun 17, 6:21 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL NICHOLS 41.48N 91.31W
06/17/2017 E1.00 INCH MUSCATINE IA PUBLIC
&&
BROOKSLocal storm report, Jun 17, 6:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL ROCK FALLS 41.77N 89.69W
06/17/2017 M1.00 INCH WHITESIDE IL TRAINED SPOTTER
PASSED ALONG BY NWS CHICAGO
0651 PM HAIL SE ROCK FALLS 41.77N 89.69W
06/17/2017 M1.00 INCH WHITESIDE IL TRAINED SPOTTER
&&
DCLocal storm report, Jun 17, 6:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HEAVY RAIN 2 NE FREEPORT 42.31N 89.61W
06/17/2017 M1.00 INCH STEPHENSON IL TRAINED SPOTTER
OCCURRED IN 20 MIN.
&&
BROOKSLocal storm report, Jun 17, 7:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HEAVY RAIN 3 ENE ROCK FALLS 41.80N 89.64W
06/17/2017 M1.41 INCH WHITESIDE IL TRAINED SPOTTER
TOTAL IN 30 MINTUES
&&
DCLocal storm report, Jun 17, 7:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL NNE MEMPHIS 40.46N 92.17W
06/17/2017 M0.25 INCH SCOTLAND MO TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:53 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 52 min |
| Jun 17, 8:04 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.